How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. Hasan Your Own Question

Dr. Hasan
Dr. Hasan, Doctor
Category: Medical
Satisfied Customers: 8549
Experience:  MBBS, FCPS, with experience in all fields of medicine and surgery
28983357
Type Your Medical Question Here...
Dr. Hasan is online now

My mother ( 86yrs ) has been hospitalised and diagnosed with

Resolved Question:

My mother ( 86yrs ) has been hospitalised and diagnosed with heart failure. She had a stoke and also radiotherapy for lung cancer (now dormant) a year ago. She has been prescribed 6 tablets and each day she takes them (over 10 days now) she is getting worse and worse side effects. She is at the point where she barely walk and feels as if she is literally being poisoned. The side effects are horrendous. (severe diarrhoea, headaches, nausea, blurred vision, dizziness to the point she needs escorting even to the toilet, loss of appetite and cough. These are just some of them) Our doctor reduced 3 tablets by half but it has made no difference. She is feeling so ill. She has had problems with taking tablets for years but this doesn't seem to be taken into account. The tablets are digoxin 125mg, rivaroxaban 20mg, carvedilol 1mg, eplerenone 25mg, enalapril 2.5mg and bumetanide 1mg. The patient information says many of these tablets should not be taken with others she has been given.
I am at my wits end. I really don't know what to do as there is no way to speak to the hospital doctor for advice.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. Hasan replied 1 year ago.
Hi, Thanks for your question. I'm Dr. Hasan and I'll try to help you. Is she under care of a cardiologist? Which tablets have been reduced to half? If you want to talk to me on phone, I am going to send you additional services offer as well. But you can proceed here as well. Regards
Customer: replied 1 year ago.
Yes she is under the care of a cardiologist but she is not due to see him for another 4-6 weeks. She only took these tablets two days before she came out so thy hadn't built up in her system. the tablets reduced were enalapril from 10mg to 5mg daily, bumetanide from 2 to1 mg daily and carvedilol from 2-1 mg daily
Expert:  Dr. Hasan replied 1 year ago.
Thank you for your input. What are your questions and concerns about her problem? Moreover please mention that what are the most bothersome symptoms she is having? Regards
Customer: replied 1 year ago.
She is at the point where she barely walk and feels as if she is literally being poisoned. The side effects are horrendous. (severe diarrhoea, headaches, nausea, blurred vision, dizziness to the point she needs escorting even to the toilet (several accidents), loss of appetite and cough. These are just some of them) I need to know what to do to stop her having these horrible side effects
Expert:  Dr. Hasan replied 1 year ago.
Thanks a lot for your input. I am sorry to hear about your problem. I am going to address your primary concern but later you can ask anything you want. This is for sure that these medicines are actually causing these side effects. Yes you are right that most of these drugs interact with each other but still they can be given together with caution. The main culprit here is Enalapril and digoxin. Enalapril increases the blood levels of digoxin and causes nausea, diarrhea, dizziness etc. She might be having low blood pressure right now and that again is aggravating the symptoms. Lastly due to taking bumetanide with digoxin, her potassium and magnesium levels can be deranged and they cause and aggravates all the symptoms she has. The point is this that can you do anything on your own and should you do this. I am sorry but you shouldn't try much because that can have further bad effect on her health. Ideally you should take her to ER because these symptoms are quite alarming and she needs to be admitted in hospital. Her digoxin levels should be measured and further decision should be done accordingly. I wish her good luck and that she gets well soon. My goal is to provide you with excellent service – if you feel you have received anything less, please reply back as I am happy to address follow-up questions. Kindly rate me when you are done. You can come back here to ask anything even after you have rated the answer. I will be glad to help you always. Regards
Dr. Hasan, Doctor
Category: Medical
Satisfied Customers: 8549
Experience: MBBS, FCPS, with experience in all fields of medicine and surgery
Dr. Hasan and 4 other Medical Specialists are ready to help you
Customer: replied 1 year ago.
thank you. you have confirmed my suspicions as to the main culprits. I will have to think hard about the next step as I know she would be reluctant to be hospitalised again.
Expert:  Dr. Hasan replied 1 year ago.
You are most welcome. Please try to convince her because these symptoms are alarming. Please remember to update me about her condition. My best wishes and prayers will be following you both. Regards.

What Customers are Saying:

 
 
 
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
< Previous | Next >
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
  • This expert is wonderful. They truly know what they are talking about, and they actually care about you. They really helped put my nerves at ease. Thank you so much!!!! Alex
  • Thank you for all your help. It is nice to know that this service is here for people like myself, who need answers fast and are not sure who to consult. GP
  • I couldn't be more satisfied! This is the site I will always come to when I need a second opinion. Justin
  • Just let me say that this encounter has been entirely professional and most helpful. I liked that I could ask additional questions and get answered in a very short turn around. Esther
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
 
 
 

Meet The Experts:

 
 
 
  • Family Physician

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
< Previous | Next >
  • http://ww2.justanswer.com/uploads/FA/FamilyPhysician/2013-8-31_191624_JA550x500Photo.64x64.jpg Family Physician's Avatar

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
  • http://ww2.justanswer.com/uploads/DO/DoctorRich/2012-9-12_72454_Doctorweb.64x64.jpg Dr. Natasha's Avatar

    Dr. Natasha

    Doctor

    Satisfied Customers:

    7887
    American Board Certified in Emergency Medicine, Ivy League trained
  • http://ww2.justanswer.com/uploads/DR/DrK99/newpic2.64x64.jpg Dr. K.'s Avatar

    Dr. K.

    Board Certified MD

    Satisfied Customers:

    255
    Board certified with experience in primary care.
  • http://ww2.justanswer.com/uploads/agketch/2008-7-14_184046_drketchresized.jpg Dr. Ketch's Avatar

    Dr. Ketch

    Board Certified Physician

    Satisfied Customers:

    76
    Medical Degree, Former Assistant Professor at School of Medicine at Yale University
  • http://ww2.justanswer.com/uploads/JA/JACUSTOMERjtu60wne/2011-2-14_183449_passportphoto2.64x64.jpg docwithheart's Avatar

    docwithheart

    Board Certified Physician

    Satisfied Customers:

    0
    Board certified pediatrician, with special experience in general pediatrics, hospital pediatrics, and pediatric cardiology
  • http://ww2.justanswer.com/uploads/DR/drappapo/2013-8-16_22576_drdavid.64x64.jpg Dr. David's Avatar

    Dr. David

    Board Certified Physician

    Satisfied Customers:

    224
    Treat children/young adults, former chief resident, multiple publications
  • http://ww2.justanswer.com/uploads/TA/tazechip/2012-6-7_135230_drpic.64x64.png Dr. Chip's Avatar

    Dr. Chip

    Board Certified Physician

    Satisfied Customers:

    12373
    20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
 
 
 

Related Medical Questions